Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 25, 2020, 2:32 AM MDT for 5 counties in Nebraska. It took effect at Mar 25, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2020, 2:32 AM MDT (08:32 UTC)
- In effect from
- Mar 25, 2020, 12:00 PM MDT
- Expired
- Mar 25, 2020, 5:39 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3328 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS83 KLBF 250832 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 332 AM CDT Wed Mar 25 2020 NEZ210-219-252245- /O.NEW.KLBF.FW.W.0006.200325T1800Z-200326T0000Z/ Frenchman Basin-Loess Plains- 332 AM CDT Wed Mar 25 2020 /232 AM MDT Wed Mar 25 2020/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 20 percent. * Impacts...A strong cold front will bring about an abrupt wind shift from the west to the northeast this afternoon with gusts up to 30 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
346 WWUS83 KLBF 252018 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 318 PM CDT Wed Mar 25 2020 NEZ210-219-260000- /O.CON.KLBF.FW.W.0006.000000T0000Z-200326T0000Z/ Frenchman Basin-Loess Plains- 318 PM CDT Wed Mar 25 2020 /218 PM MDT Wed Mar 25 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 20 percent. * Impacts...A strong cold front will maintain northwest winds with gusts up to 30 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
604 WWUS83 KLBF 252339 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 639 PM CDT Wed Mar 25 2020 NEZ210-219-260045- /O.CAN.KLBF.FW.W.0006.000000T0000Z-200326T0000Z/ Frenchman Basin-Loess Plains- 639 PM CDT Wed Mar 25 2020 /539 PM MDT Wed Mar 25 2020/ ...RED FLAG WARNING IS CANCELLED FOR NEBRASKA FIRE ZONES 210 AND 219... Relative humidity has recovered to well above critical values, while gusty winds have primarily waned. The Red Flag Warning for far southwest Nebraska... including the Frenchman Basin and Loess Plains... has been cancelled. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 24, 11:42 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 24, 11:42 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1242 AM CDT Wed Mar 25 2020 .SYNOPSIS... Issued at 402 PM CDT Tue Mar 24 2020 Mostly Sunny skies with a westerly downslope wind is gusting to 25 mph near and west of Highway 83 this afternoon. Temperatures in the upper 60s to around 70 are combining with dewpoints in the upper 20s to lower 30s from humidities as low as 20 percent. This will bring elevated fire weather conditions through late afternoon and early evening. && .SHORT TERM...(This evening through Wednesday night) Issued at 402 PM CDT Tue Mar 24 2020 A coupled upper level jet, one positioned over north Dakota, and the other across northern Co into northern KS will bring a chance for rain across nctrl Nebraska tonight into Wednesday morning. Likely chances will exist across northern Sheridan and northwest Cherry County. By 15Z Wednesday, a cold front will move into the northwest Sandhills and advance south during the day. Northwest winds will increase to 10 to 20 mph in the afternoon with gusts to 25 mph. Highs were raised a few degrees with the cold front a few hours hours slower. Highs from near 50 northern Nebr, to the mid 60s far southwest Nebraska. Chances for precipitation increases across north central Nebraska Wednesday night. .LONG TERM...(Thursday through Tuesday) Issued at 402 PM CDT Tue Mar 24 2020 On Thursday, surface low pressure will remain anchored across southwest Kansas into southeast Colorado with cooler temperatures settling over western Nebraska. Soundings remain marginal for snow, so rain or a rain/snow mix is more likely across north central Nebraska. Snow amounts look very limited. Cloudy skies and drizzle are possible as well across much of the area on Thursday as isentropic upglide persists. Highs Thursday should range from the low to mid 40s far northeast to the low to the mid and upper 50s southwest. The best chances for light rain and possible snow across the entire forecast area remains to be late Thursday night into Saturday. The GFS and ECMWF has come into close agreement on the track and timing of an upper trough and closed low moving through Friday afternoon through Saturday. A pronounced deformation zone on the northwest side of the closed low wold bring rain and the potential for accumulating snow across the southeastern half of the forecast area. Temperatures aloft look cold enough for snow, so this approaching system will need to be closely monitored for the potential of becoming a spring snowstorm. Dry conditions expected Sunday, with upper ridging underscored by a trough passage Monday into Monday night, followed by ridging Tuesday. Highs will warming to the mid 50s Saturday and upper 50s to low 60s Sunday and mid to upper 60s by Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1241 AM CDT Wed Mar 25 2020 VFR conditions are expected through the forecast period at LBF with the expectation of any light rain shower to remain north of the terminal. Conditions will deteriorate to MVFR at VTN closer to sunrise as light rain showers move in. These lowered ceilings will then persist through the period with further degradation to IFR towards the end of the period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Jurgensen
Hazardous weather outlook, Mar 24, 2:27 PM MDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 327 PM CDT Tue Mar 24 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-252030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 327 PM CDT Tue Mar 24 2020 /227 PM MDT Tue Mar 24 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Light snow with little or no accumulation is expected late Wednesday night into Thursday morning across mainly far northern Nebraska. Additional chances for snow are expected Thursday night through Friday night across mainly northwest Nebraska as a storm system organizes across the Plains. Stay tuned for further updates regarding this system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.